MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number L-73
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a procedure, the thread was broken into pieces in the package.The procedure was completed with another device.The patient status is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the open samples noted partial sutures and fragment of sutures with zero needles.There was a hole observed in one of the open samples.The visual inspection of one of the sealed samples noted a hole in the foil pouch.There was no hole in the breather pouch.The sample was opened by pmv.The visual analysis noted that this type of damage, hole on the corner of the pouch, is caused by compressing the pouch along its edges.It was concluded that there are no opportunities for the package to be compressed in a way that resembles the damage on the returned pouches.And since there are no records of any issues with the vision system during the packaging of this lot, the hole must have occurred after the unit left the manufacturing facility.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.The root cause of the hole in the foil pouch cannot be reliably determined considering vision systems are in place to prevent this issue and there is no indication that they were not functioning properly during the manufacturing of this lot.Improperly storing or handling the pouch can cause it to compress and damage the foil.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6973634
Report Number1219930-2017-08198
Device Sequence Number10868557
Product Code GAM
UDI-Device Identifier20884521046891
UDI-Public20884521046891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K900122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberL-73
Device Catalogue NumberL-73
Device Lot NumberA4H0873X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1